MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 5 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 5 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6720-0535
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 04/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's right hip was revised due to a femoral periprosthetic fracture sustained in a fall.A stem and head were revised.Rep confirmed there are no allegations against the revised femoral head.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Additional Manufacturer Narrative
Updated date of implant.Reported event: an event regarding periprosthetic fracture involving an accolade stem was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: not performed as no product was returned for evaluation.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review the information related to including the product inquiry summary an ap x-ray of a right tha.The event description from the product inquiry summary states: x-ray right after the tha shows a metal piece in the body.The single ap x-ray shows a pressfit right tha in anatomic position.There is an oblique peri-prosthetic fracture through the greater and lesser trochanters.It is confirmed that a peri-prosthetic fracture occurred in relation to a right pressfit tha.No information was provided documenting revision surgery to revise the head and stem and stabilize the fracture.The root cause of this event cannot be determined from this limited information.Should additional information become available i would be happy to further this assessment.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there has been no other similar events for the lot referenced.Conclusions: an event regarding periprosthetic fracture sustained following a fall.The event was confirmed through clinician review who indicated " there is an oblique peri-prosthetic fracture through the greater and lesser trochanters.It is confirmed that a peri-prosthetic fracture occurred in relation to a right pressfit tha." the exact cause of the event cannot be confirmed as insufficient information.Further information such as operative reports as well as patient history and follow up notes are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
SIZE 5 ACCOLADE II 132 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
centennial park, elstree
mahwah, NJ 07430
2018315000
MDR Report Key14274143
Report Number0002249697-2022-00639
Device Sequence Number17353705
Product Code LPH
UDI-Device Identifier04546540664488
UDI-Public04546540664488
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number6720-0535
Device Catalogue Number6720-0535
Device Lot Number65750501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer07/05/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/09/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient SexFemale